Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

What are the main causes for spitting up bright red blood frequently?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
my husband has been spitting up bright red blood frequently for the past three to four days and is very tired
Posted Mon, 20 Jan 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Please follow the suggestions below.... Detailed Answer: Hi XXXX, Thank you posting your query here. I read carefully medical history of your husbands concerns. With regards to spit up bright red blood there are two main culprit: 1.Pulmonary problems like pulmonary congestion, Cardiac problems of your husband, aortic valve may cause pulmonary congestion. 2. GI problems but less common like oral mucosa , dental problem ,stomach problem. If I were your treating doctor firstly I would recommend to rule out pulmonary problems doing Chest X-Ray and consult cardiologist for proper medication. If your cardiologist consult plan is to late please go to ER. After that you can perform upper endoscopy to rule out stomach problems. Upper endoscopy will be asked to you before aortic valve surgery from surgeon too. Hope this will help you. If you have other concerns I would be glad to assist you further. Wishing him fast recovery Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor